MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 11/1/24 at 03:13, a nurse contacted the technical support line to report an issue with the start-up kit (suk): the flow indicator (red pinwheel) did not spin (though the roller pump was active) while attempting to cool a patient in max power mode via a solex 7 (lot # unknown) catheter placed in the right internal jugular vein on (b)(6) 2024.The patient was not achieving the target temperature of 37°c with the current patient temperature of 37.8°c.No loss of liquid or alarms were observed.Settings and setup were verified, confirming the device was in run mode and the tubing was free of kinks.The technical support team advised tapping the pinwheel on the suk gently to release any air, but this did not resolve the issue.After pausing therapy, disconnecting, repriming, and reconnecting the suk tubing, the same problem persisted.A new console and suk setup were implemented, but the issue continued.The customer disconnected the suk from the catheter, reconnected it in a closed loop, and verified it was functioning as expected.After inspecting the solex 7 catheter per the ifu, the customer attempted to flush the in and out luers to check saline flow; while saline did flow, resistance was noted.A cooling blanket was used to assist in reaching the target temperature for the patient, and a catheter exchange was recommended for continued ivtm treatment.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The solex 7 catheter associated with this complaint was not returned for evaluation as it was discarded by the customer.Therefore, a physical investigation of the catheter could not be performed.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key20802892
Report Number3010617000-2024-00934
Device Sequence Number9254156
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown